Alert archive / Washington / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Spokane, WA

July 22, 2014Chelan County, Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this flash flood watch at Jul 22, 2014, 12:53 PM PDT for Chelan County, Douglas County, Okanogan County, Washington. It took effect at Jul 23, 2014, 8:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2014, 12:53 PM PDT (19:53 UTC)
In effect from
Jul 23, 2014, 8:00 AM PDT
Expired
Jul 23, 2014, 6:04 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Chelan County, WA, Douglas County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 183 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2643 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS66 KOTX 221953
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1253 PM PDT TUE JUL 22 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST SLOPES
OF THE NORTHERN CASCADES...

.A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN
THE CASCADES FROM WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND
WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVIER
RAINFALL RATES POSSIBLE WITH FLASH FLOODING POSSIBLE. THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING. AREAS OF GREATEST
CONCERN WILL BE IN AND AROUND RECENT BURN SCARS FROM WILDFIRES THAT
BURNED IN 2012...2013 AND SO FAR INTO 2014.

WAZ041>043-230600-
/O.NEW.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM
1253 PM PDT TUE JUL 22 2014

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON...
  INCLUDING THE FOLLOWING AREAS...EAST SLOPES NORTHERN
  CASCADES...WESTERN EDGE OF THE OKANOGAN VALLEY AND WENATCHEE
  AREA.

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO
  HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES.
  EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME
  THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS WILL
  CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING HOURS.

* HEAVY RAINFALL MAY LEAD TO FLASHING FLOODING OR MUD AND DEBRIS
  FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE
  RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR
  THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS...

  THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND
  MOTORISTS IN THE METHOW VALLEY. THIS INCLUDES MOTORISTS ON US
  HIGHWAY 97 FROM CHELAN TO BREWSTER AND STATE HIGHWAY 153 FROM
  PATEROS TO TWISP.

  THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN 
  MILLS AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER VALLEY...AS
  WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT RIVER ROAD
  AND U.S. HIGHWAY 97A.

  THE LONE MOUNTAIN FIRE IN THE STEHEKING RIVER VALLEY AFFECTING
  RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND
  THOSE ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK
  DRAINAGE.

  THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF
  CASHMERE AND WENATCHEE.

  THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM
  CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY 97
  BELOW THE CANYONS.

  THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG
  FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS 
  THOSE RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK.

  THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON
  AND ALONG ANTIONE CREEK.

  THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG
  COLOCKUM CREEK AND BELOW TARPISCAN ROAD.

  THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK 
  CANYON AND EAGLE CREEK ROAD.

  THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN
MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN
AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST
INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO
FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN
ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS
FLOWS AND FALLING ROCK.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE OR 
DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH FLOODING 
AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT LOCATIONS 
THAT ARE MILES AWAY FROM A BURNED AREA.

FOR A DETAILED VIEW OF THE HAZARD AREA VISIT
HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

&&

$$
3 follow-up statements
587 
WGUS66 KOTX 230201
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
701 PM PDT TUE JUL 22 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST
SLOPES OF THE NORTHERN CASCADES...

.A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN
THE CASCADES FROM WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND
WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY
HEAVIER RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING.
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING.
AREAS OF GREATEST CONCERN WILL BE IN AND AROUND RECENT BURN SCARS
FROM WILDFIRES THAT BURNED IN 2012...2013 AND SO FAR INTO 2014.

WAZ041>043-231615-
/O.CON.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM
701 PM PDT TUE JUL 22 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO 
  HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES. 
  EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS 
  WILL CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING 
  HOURS. 

* HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OR MUD AND DEBRIS
  FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE
  RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR
  THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS...

 THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND
 MOTORISTS IN THE METHOW VALLEY AND PORTIONS OF THE OKANOGAN
VALLEY. THIS INCLUDES MOTORISTS ON US HIGHWAY 97 FROM CHELAN TO
BREWSTER AND STATE HIGHWAY 153 FROM PATEROS TO TWISP.

 THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN  
MILLS CANYON AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER
VALLEY...AS WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT
RIVER ROAD AND U.S. HIGHWAY 97A.

 THE LONE MOUNTAIN FIRE IN THE STEHEKIN RIVER VALLEY AFFECTING
RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND THOSE
ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK DRAINAGE.

 THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF  
CASHMERE AND WENATCHEE.

 THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM 
CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY 97 
BELOW THE CANYONS.

 THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG 
FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS  
THOSE RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK.

 THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON
 AND ALONG ANTIONE CREEK.

 THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG
 COLOCKUM CREEK AND BELOW TARPISCAN ROAD.

 THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK  
CANYON AND EAGLE CREEK ROAD.

 THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN
MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN
AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST
INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO
FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN
ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN
DEBRIS FLOWS AND FALLING ROCK.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE
OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH
FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT
LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA.

FOR A DETAILED VIEW OF THE HAZARD AREA VISIT
HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

&&

$$
316 
WGUS66 KOTX 231404
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
704 AM PDT WED JUL 23 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ALONG THE EAST
SLOPES OF THE NORTHERN CASCADES...

.A BAND OF MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP IN
THE CASCADES LATE WEDNESDAY MORNING INTO THE AFTERNOON. THIS BAND
WILL ALSO CONTAIN SOME EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVIER
RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING. THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE INTO WEDNESDAY EVENING. AREAS OF
GREATEST CONCERN WILL BE IN AND AROUND RECENT BURN SCARS FROM
WILDFIRES THAT BURNED IN 2012...2013 AND SO FAR INTO 2014.

WAZ041>043-240215-
/O.CON.KOTX.FF.A.0002.140723T1500Z-140724T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM
704 AM PDT WED JUL 23 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...EAST SLOPES NORTHERN CASCADES...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* THROUGH THIS EVENING

* A MOIST LOW PRESSURE SYSTEM WILL PRODUCE A BAND OF MODERATE TO 
  HEAVY RAINFALL OVER THE EAST SLOPES OF THE NORTHERN CASCADES. 
  EMBEDDED IN THIS BAND WILL BE THE POTENTIAL FOR SOME 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. THUNDERSTORMS 
  WILL CONTINUE TO BE POSSIBLE OVER THE AREA INTO THE EVENING 
  HOURS. 

* HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OR MUD AND DEBRIS 
  FLOWS. THE AREAS OF GREATEST CONCERN WILL BE IN AND AROUND THE 
  RECENT BURN SCARS FROM WILDFIRES IN 2012...2013...AND SO FAR 
  THROUGH 2014. THIS INCLUDES THE FOLLOWING BURN SCARS... 

THE CARLTON COMPLEX FIRE AFFECTING RESIDENTS...BUSINESSES...AND 
MOTORISTS IN THE METHOW VALLEY AND PORTIONS OF THE OKANOGAN
VALLEY. THIS INCLUDES MOTORISTS ON US HIGHWAY 97 FROM CHELAN TO
BREWSTER AND STATE HIGHWAY 153 FROM PATEROS TO TWISP.

THE MILLS CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN MILLS
CANYON AND OTHER NEARBY CANYONS IN THE ENTIAT RIVER VALLEY...AS
WELL AS MOTORISTS BELOW THE BURNED AREAS ON ENTIAT RIVER ROAD AND
U.S. HIGHWAY 97A.

THE LONE MOUNTAIN FIRE IN THE STEHEKIN RIVER VALLEY AFFECTING
RESIDENTS AND RECREATIONISTS IN AND BELOW BOULDER CREEK AND THOSE
ON THE STEHEKIN RIVER ROAD BELOW THE BOULDER CREEK DRAINAGE.

THE CANYON...POISON... AND PEAVINE FIRES ABOVE THE CITIES OF
CASHMERE AND WENATCHEE.

THE BYRD CANYON FIRE AFFECTING RESIDENTS AND MOTORISTS IN CRUM
CANYON...OKLAHOMA GULCH...AND BYRD CANYON AS WELL AS HIGHWAY
97 BELOW THE CANYONS.

THE FIRST CREEK FIRE...AFFECTING RESIDENTS AND MOTORISTS ALONG
FIRST CREEK AND IN THE LAKE CHELAN STATE PARK...AS WELL AS THOSE
RESIDENTS THAT LIVE AT THE MOUTH OF GRANITE CREEK.

THE GOAT FIRE AFFECTING RESIDENTS AND MOTORISTS IN SPRAY CANYON 
AND ALONG ANTIONE CREEK.

THE COLOCKUM-TARPS FIRE AFFECTING RESIDENTS AND MOTORISTS ALONG 
COLOCKUM CREEK AND BELOW TARPISCAN ROAD.

THE EAGLE FIRE AFFECTING RESIDENTS AND MOTORISTS IN BJORK CANYON
AND EAGLE CREEK ROAD.

THE CHIWAUKUM CREEK FIRE AFFECTING HIGHWAY 2 AT COLOCKUM CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING OR DEBRIS FLOWS. IT TAKES AS LITTLE AS TEN
MINUTES OF HEAVY RAIN TO CAUSE FLASH FLOODING AND DEBRIS FLOWS IN
AND BELOW AREAS AFFECTED BY WILDFIRES. RAIN RUNS OFF ALMOST
INSTANTLY FROM BURNED SOILS...CAUSING CREEKS AND DRAINAGES TO
FLOOD AT A MUCH FASTER RATE THAN NORMAL. SOILS IN A BURN SCAR CAN
ALSO BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN
DEBRIS FLOWS AND FALLING ROCK.

RUSHING WATER AND DEBRIS...INCLUDING TREES AND ROCKS...CAN DAMAGE
OR DESTROY CULVERTS...BRIDGES...ROADS...AND BUILDINGS. FLASH
FLOODING AND DEBRIS FLOW PATHS ARE UNPREDICTABLE AND CAN AFFECT
LOCATIONS THAT ARE MILES AWAY FROM A BURNED AREA.

FOR A DETAILED VIEW OF THE HAZARD AREA VISIT
HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

&&

$$
377 
WGUS66 KOTX 240104
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
604 PM PDT WED JUL 23 2014

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED AS THE THREAT OF
HEAVY RAIN OVER THE WILDFIRE BURN SCARS HAS PASSED ...


WAZ041>043-240215-
/O.CAN.KOTX.FF.A.0002.000000T0000Z-140724T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
NESPELEM
604 PM PDT WED JUL 23 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON
HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS PASSED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 11:01 AM PDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 22, 11:01 AM PDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1101 AM PDT TUE JUL 22 2014

.SYNOPSIS...
A strong storm system will approach the region today and pass
through on Wednesday. The threat for thunderstorms will increase
across the southeast today then spread region-wide tonight and on
Wednesday. Some storms could be strong and wet bringing the
potential for strong winds, hail, and heavy rainfall. Temperatures
will rebound by the weekend and be accompanied by dry conditions.

&&

.DISCUSSION...
Main changes to forecast through this afternoon was to increase
precip chances and QPF in the ID Panhandle and in the Cascades. A
batch of showers is moving through the region this morning. Much
of the steadier rainfall has occurred over the ID Panhandle into
extreme portions of eastern WA. We are also seeing some showers
developing across the Cascade Mtns. These showers have generally
been light across these areas with less than 0.05 inches so far.
Showers are expected to continue in the Cascade Mtns and across
the northern mtns of WA and ID through at least the early afternoon
hours. We will then see a little bit of a break around mid
afternoon with mainly some isolated to scattered shower activity
possible.

A slight chance of thunderstorms is possible during the afternoon
for the eastern half of the forecast area; however, the best
chances for thunderstorms will be this evening into tonight as a
wave currently MOVING into California this morning moves up
through the Inland Northwest. Convection is expected to blossom
over OR this afternoon and then begin to track into WA this
evening. Best chances for thunderstorms will be across southeast
WA into the Central Idaho Panhandle. Some of these thunderstorms
may become strong this EVENING with gusty outflow winds and small
hail possible. /SVH

&&

.AVIATION...
18Z TAFS: A low pressure system circulating off of southeast BC
will continue to push moisture across the Inland Northwest. Much
of the showers through the early afternoon will be north of the
TAF sites. However, the atmosphere will destabilize late this
afternoon with a redevelopment of showers and thunderstorms
into tonight. The strongest thunderstorms are expected to develop
over northeast OR and track into southeast WA and into the central
portions of the ID panhandle. Gusty outflow winds and small hail
will be possible with these thunderstorms through the evening.
/SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        78  60  83  52  72  53 /  30  40  50  70  20  10
Coeur d'Alene  78  58  84  53  71  51 /  30  40  40  80  40  10
Pullman        79  60  84  49  71  47 /  30  40  40  70  10  10
Lewiston       87  63  90  58  80  56 /  30  40  40  60  10   0
Colville       78  56  81  51  74  49 /  40  30  60  80  50  10
Sandpoint      74  56  85  51  68  46 /  30  40  50  80  50  20
Kellogg        78  56  85  52  67  51 /  50  40  40  80  40  10
Moses Lake     83  65  83  56  80  56 /  20  30  50  40  10   0
Wenatchee      79  62  75  59  77  59 /  40  30  70  40  10   0
Omak           83  58  77  55  79  53 /  50  20  80  60  50  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 22, 4:26 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
426 AM PDT TUE JUL 22 2014

WAZ034-035-044-231130-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
426 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS
THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMS THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL. THIS WILL CHANGE
WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR STRONGER STORMS
INCREASING THE RISK FOR HEAVY DOWNPOURS, HAIL, AND GUSTY WINDS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ031>033-036>038-231130-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
426 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS
THROUGH WEDNESDAY MORNING WILL BE WEAK CONTAINING ISOLATED
LIGHTNING STRIKES AND BRIEF PERIODS OF RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONGER STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
...SOME WHICH COULD PRODUCE DAMAGING WINDS, BRIEF HEAVY RAINFALL,
AND HAIL.

WAZ041>043-231130-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
426 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY. THE THREAT FOR HEAVY RAIN
TODAY AND TONIGHT WILL BE LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE OVER THE NORTH CASCADES ON
WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:01 PM PDTSpecial Weather StatementOTXAsotin44 min
Jul 22, 2:12 PM PDTSevere Thunderstorm WarningOTXAsotin48 min
Jul 22, 2:34 PM PDTSpecial Weather StatementOTXAsotin41 min
Jul 22, 4:47 PM PDTSpecial Weather StatementOTXAsotin43 min

Nearby

Flash Flood Watches in Washington, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.